(Closed) Can the pill reduce your libido?

posted 3 years ago in Intimacy
Post # 3
Member
4215 posts
Honey bee
  • Wedding: August 2013

The pill murdered my sex drive and yaz in particular was so bad it made me unable to orgasam. Going off made a huge difference. 

Post # 4
Member
2355 posts
Buzzing bee
  • Wedding: September 2014

@ZebraPrintMe:  I never had libido issues on the pill, but it’s a common complaint. It bothers me a bit that you state that you’ve never felt the desire to get physical.

Post # 6
Member
7997 posts
Bumble Beekeeper
  • Wedding: December 2013

Yup, it can do.

Post # 7
Member
1400 posts
Bumble bee
  • Wedding: June 2014

@ZebraPrintMe:  I started taking the pill when I was 18, a couple of days after I lost my virginity. I feel like my libido went up at that time, because I hadn’t really known what I was missing before that. I think most people get hornier when they lose their virginity 😉 I only went off the pill once and just for a month, when I was 21, and I didn’t notice a difference. 

But everyone is different,  and medically, decrease in sex drive is a common side effect of the pill. So if you want to have sex with your FI you could try going off of it and see how you feel, or just try jumping his bones and see how you feel afterwards.

If you’re really concerned about it though, I think you need to talk to your doctor about it, awkward as it might be, if you’re concerned about it then it’s a valid issue!

Post # 8
Member
1779 posts
Buzzing bee
  • Wedding: June 2014

I don’t think the pill helps my libido, that’s for sure. But I’m also on an antidepressant, so, I’m double-screwed. No pun intended. 😉

Post # 9
Member
2355 posts
Buzzing bee
  • Wedding: September 2014

@ZebraPrintMe:  Are you guys waiting for marriage? If so, I think that’s wonderful.

As for the whole libido thing, you could talk to your doctor and maybe switch to a lower dose or go off for awhile to see how you feel, assuming that the reasons behind taking the pill aren’t too terrible. If you still have no libido, then you probably ought to talk to your doctor about it some more.

I also started BC young despite not being sexually active at the time. I had really messed up cycles. I started becoming interested in sex (though obviously I wasn’t ready to have it anytime soon) around 13. That never changed for me.

 

Post # 10
Member
241 posts
Helper bee
  • Wedding: September 2016

It definitely messed with mine, badly.

Post # 12
Member
1148 posts
Bumble bee
  • Wedding: June 2014

@ZebraPrintMe:   YES.  Currently off the pill and have been for about two months and my libido is back. I’m going to the doctor Thursday to look at other options.

Post # 14
Member
1662 posts
Bumble bee
  • Wedding: October 2013

@ZebraPrintMe:  yes, the pill can reduce your libido. I went off of it for a month and I DID notice a difference. But everyone is different.

Post # 15
Member
689 posts
Busy bee

I just posted a similar thread a few days ago. The pill i was on murdered my sex drive. I have been off it for about 3 days and I can already tell a HUGE difference.

Post # 16
Member
2355 posts
Buzzing bee
  • Wedding: September 2014

@ZebraPrintMe:  I don’t have any experience with the implant. I currently have a Mirena IUD which allows very little of the hormones to circulate in your system. There’s also the copper IUD, but that would not be good for cramping issues.

One thing I figured I would mention is that after I had been on BC for a few years, I went off, and my previous cycle problems were fixed. Sometimes the problems we have in our teens sort themselves out as we finish adolescence. When I was 15, I stopped having a period for months at a time, would have two periods in one month, would have heavy periods for over a week, etc. By the time I was 18, I had short periods that came like clockwork without needing to be on BC.

Just talk to your doctor and find an alternate option! Even if you just naturally have a low libido, what matters most is that you and your FI are content with the amount of action (or inaction, lol).

The topic ‘Can the pill reduce your libido?’ is closed to new replies.

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors